Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 49, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Jun 1, 2011, 2:22 AM CDT for Briscoe County, Floyd County, Texas. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2011, 2:22 AM CDT (07:22 UTC)
- Expired
- Jun 1, 2011, 2:45 AM CDT
- In force
- 23 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
Counties Briscoe County, TX, Floyd County, TX
The radar
The Lubbock radar (KLBB), 86 km from the middle of the area, began a volume at 07:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 7.4 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3842 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
870
WUUS54 KLUB 010722
SVRLUB
TXC045-153-010745-
/O.NEW.KLUB.SV.W.0049.110601T0722Z-110601T0745Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
222 AM CDT WED JUN 1 2011
THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN FLOYD COUNTY IN NORTHWEST TEXAS.
SOUTHERN BRISCOE COUNTY IN THE PANHANDLE OF TEXAS.
* UNTIL 245 AM CDT
* AT 220 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL.
THIS STORM WAS LOCATED NEAR SOUTH PLAINS...OR 14 MILES NORTH OF
FLOYDADA...AND MOVING NORTHEAST AT 10 MPH.
* THE SEVERE THUNDERSTORM WILL OTHERWISE IMPACT MAINLY RURAL AREAS OF
THE INDICATED COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LARGE HAIL AND VERY HEAVY RAINS ARE EXPECTED WITH THIS STORM. TAKE
COVER IN A SUBSTANTIAL SHELTER.
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8067451290.
&&
LAT...LON 3442 10134 3437 10116 3421 10104 3409 10134
3421 10147
TIME...MOT...LOC 0722Z 218DEG 8KT 3418 10136
$$
MCZ2 follow-up statements
170
WWUS54 KLUB 010736
SVSLUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
236 AM CDT WED JUN 1 2011
TXC045-153-010745-
/O.CON.KLUB.SV.W.0049.000000T0000Z-110601T0745Z/
FLOYD TX-BRISCOE TX-
236 AM CDT WED JUN 1 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL
BRISCOE AND NORTHERN FLOYD COUNTIES UNTIL 245 AM CDT...
AT 233 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM WITH QUARTER SIZE HAIL. THIS STORM
WAS LOCATED 6 MILES WEST OF SOUTH PLAINS...OR 17 MILES NORTH OF
FLOYDADA...MOVING NORTHEAST AT 5 MPH.
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
IN LUBBOCK AT 8067451290.
&&
LAT...LON 3442 10134 3437 10116 3421 10104 3409 10134
3421 10147
TIME...MOT...LOC 0736Z 210DEG 6KT 3423 10141
$$
MCZ424
WWUS54 KLUB 010743
SVSLUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
243 AM CDT WED JUN 1 2011
TXC045-153-010751-
/O.EXP.KLUB.SV.W.0049.000000T0000Z-110601T0745Z/
FLOYD TX-BRISCOE TX-
243 AM CDT WED JUN 1 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL BRISCOE AND
NORTHERN FLOYD COUNTIES WILL EXPIRE AT 245 AM CDT...
THE STORM WHICH PROMPTED THE WARNING IS WEAKENING BELOW SEVERE
LIMITS AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THROUGH 3 AM...LOCALLY HEAVY RAINS AND PEA SIZE HAIL WILL BE
POSSIBLE WITH THIS STORM AS IT CONTINUES MOVING NORTHEAST AT 5 MPH
ACROSS NORTHERN FLOYD COUNTY.
LAT...LON 3442 10134 3437 10116 3421 10104 3409 10134
3421 10147
TIME...MOT...LOC 0741Z 210DEG 6KT 3424 10140
$$
MCZWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 11:23 PM CDT, 2 hours 59 minutes earlier.
Area forecast discussion, May 31, 11:23 PM CDT, 2 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 1123 PM CDT TUE MAY 31 2011 .UPDATE... UPPER LEVEL SHORT-WAVE CONTINUES TO EJECT ACROSS THE PANHANDLE- SOUTH PLAINS REGION TONIGHT. THUNDERSTORMS HAVE EDGED INTO OUR NORTHERN TIER WITH LIFTING OF THE WARM FRONT...AND GRADUAL WEAKENING HAS OCCURRED. SEVERE WATCH ALLOWED TO EXPIRE AT 11 PM. STILL A VERY INTENSE MCS CENTERED OVER HALL COUNTY LIKELY TO DEVELOP INTO MCV OVERNIGHT. NORTHERN ZONES SEEM FAVORED FOR RETAINING SLIGHT CHANCE THUNDER LATE TONIGHT. RMCQUEEN && .AVIATION... THUNDER CHANCES OVER FOR TONIGHT (AND MUCH LONGER) AT KLBB AND DWINDLING AT KCDS THOUGH MCS JUST TO THE WEST COULD HOLD CHANCE THUNDER LONG INTO THE NIGHT AT KCDS. OTHERWISE VFR WITH MODEST SOUTHERLY LOW LEVEL FLOW DOMINATING. RMCQUEEN && .PREV DISCUSSION... /ISSUED 645 PM CDT TUE MAY 31 2011/ AVIATION... SCATTERED STRONG THUNDERSTORMS EXPECTED TO DEVELOP IN MOIST SOUTHEASTERLY UPSLOPE ENVIRONMENT OVER CENTRAL AND WESTERN SOUTH PLAINS THIS EVENING...AS A DISTURBANCE EDGES THROUGH NORTHEASTERN NEW MEXICO. BULK OF SHORT RANGE GUIDANCE INDICATING CONVECTIVE DEVELOPMENT CLOSE TO OR AT KLBB THIS EVENING...WITH LESS AGREEMENT OVER KCDS. ADDED TEMPO -TSRA AT KLBB. DISTURBANCE WILL PASS LATER TONIGHT...POSSIBILITY SHOWERS COULD EXTEND A SHORT TIME PAST MIDNIGHT TONIGHT...THEN HEIGHTS ALOFT WILL RE-BUILD KILLING SHOWER CHANCES LATER TONIGHT THROUGH WEDNESDAY. MODEST LOW LEVEL SOUTHERLY FLOW WILL FOLLOW WEDNESDAY AFTERNOON. RMCQUEEN PREV DISCUSSION... /ISSUED 248 PM CDT TUE MAY 31 2011/ SHORT TERM... CURRENTLY IN WAIT MODE FOR CONVECTIVE INITIATION. EARLY AFTN TRENDS HAVE BEEN SLOW TO DEVELOP...ALTHOUGH MESONET OBS AND SATELLITE IMAGERY SHOWING SOME MOISTURE ADVECTION INTO THE ROLLING PLAINS AND THE EXTREME SRN PART OF THE FCST AREA FROM SOUTH OF BROWNFIELD TOWARD JAYTON. TRENDS ARE GENERALLY ON PAR WITH 12Z MODEL RUNS AND MOST RECENT RUN OF THE RUC. WILL THUS NOT MAKE MUCH IN THE WAY OF CHANGE FROM THE LATE MORNING UPDATE. STILL LOOKING FOR A WEAKENING OF THE CAP AS LOW LEVEL MOISTURE INVADES TO THE NORTH AND NW WITH CONVECTIVE INITIATION MOST LIKELY TO OCCUR BETWEEN 22Z AND 00Z AND ACROSS AREAS SOUTH OF THE WARM FRONT. AN EAST-WEST ORIENTATION SOUTH OF THE BOUNDARY MAY END UP FAVORING PRECIP IN A RELATIVELY NARROW BAND ORIENTED PARALLEL TO THE BOUNDARY. GIVEN DIFFICULTY IN DETERMINING WHERE THAT WILL BE WILL KEEP POPS FROM BEING RAISED ATTM...FAVORING A CONTINUATION OF 30 AND 40 PCT. SVR POTENTIAL TO EXIST MAINLY EARLY IN THE EVENT BEFORE A TRANSITION TO A MULTI-CELLULAR CONVECTIVE SYSTEM. ALTHOUGH HEIGHTS ALOFT NOT PROGGED TO INCREASE WITH ANY SIGNIFICANCE WEDNESDAY...A BUILDING OF THE RIDGE TOWARD THE WEST AND AN INCREASE IN MID LEVEL TEMPS SHOULD BRING A QUICK END TO PRECIP CHANCES. EXCEPTION MAY BE ACROSS THE EXTREME SWRN PANHANDLE NEAR THE NM STATE LINE CLOSER TO THE SFC TROUGH...BUT THAT WOULD PROBABLY BE AFTER 00Z IF AT ALL. TEND TO FAVOR A BLEND OF MOS GUIDANCE FOR HIGHS WHICH WOULD PLACE THE AREA SQUARELY IN THE 90S. LONG TERM... FLOW PATTERN ACROSS THIS PART OF THE COUNTRY WILL REMAIN QUITE STAGNANT FOR THE NEXT WEEK...REALLY UNCHARACTERISTICALLY SO. UPPER LEVEL TROUGHINESS WILL PERSIST ACROSS THE WEST COAST WITH HIGH PRESSURE CENTERED OVER THE WESTERN GULF COAST STATES YIELDING SOUTHWESTERLY FLOW ALOFT FOR US...THE INTENSITY OF WHICH WILL DEPEND ON THE DAILY PROXIMITY TO THE HIGH. MONSOONAL TYPE PATTERN SETS UP ACROSS THE DESERT SOUTHWEST WITH STORMS POSSIBLE OVER CENTRAL AND EASTERN NEW MEXICO. GENERALLY SPEAKING...ACTIVITY SHOULD REMAIN TO OUR WEST CLOSER TO THE DRYLINE. RAIN CHANCES ACROSS THE REST OF THE AREA LOOK PRETTY SLIM AT THIS POINT. OVERALL...THE NEXT SEVEN DAYS LOOK ABOUT LIKE THIS...CLEAR IN THE MORNING...MAYBE SOME AFTERNOON CUMULUS...AND HIGH CLOUDS LATE AFTERNOON OR EVENING FROM STORMS OVER NEW MEXICO PERHAPS APPROACHING OUR NORTHWESTERN ZONES IN THE EVENING. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 62 89 63 94 61 / 40 10 20 10 10 TULIA 66 91 65 95 63 / 30 10 10 10 10 PLAINVIEW 67 89 66 95 64 / 20 10 10 10 10 LEVELLAND 67 91 66 94 63 / 20 10 10 10 10 LUBBOCK 68 93 67 95 67 / 20 10 10 0 10 DENVER CITY 66 92 65 95 62 / 20 10 10 10 10 BROWNFIELD 68 91 65 95 64 / 20 10 10 10 10 CHILDRESS 68 95 66 99 67 / 30 10 0 0 0 SPUR 69 93 65 98 66 / 20 10 0 0 0 ASPERMONT 71 95 68 100 69 / 20 10 0 0 0 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 05/99/05
Hazardous weather outlook, May 31, 11:03 AM CDT, 15 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1103 AM CDT TUE MAY 31 2011 TXZ021>044-011615- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 1103 AM CDT TUE MAY 31 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TODAY AND TONIGHT CONVECTIVE A CHANCE OF SEVERE THUNDERSTORMS EXIST ACROSS ALL OF THE SOUTH PLAINS REGION LATE TODAY AND TONIGHT. SCATTERED THUNDERSTORMS WILL LIKELY DEVELOP DURING THE 4 TO 7 PM TIMEFRAME. SUFFICIENT INSTABILITY AND SHEAR WILL EXIST TO SUPPORT A THREAT OF LARGE HAIL AND DAMAGING WINDS. ORGANIZED STORMS WHICH MAY PRODUCE HAIL LARGER THAN TWO INCHES IN DIAMETER...AND PERHAPS A BRIEF TORNADO WILL ALSO BE POSSIBLE WITH SOME OF THE INITIAL DEVELOPMENT...BUT SUCH STORM ORGANIZATION WILL LIKELY GIVE WAY TO THUNDERSTORM COMPLEXES BY EARLY EVENING. THE PRIMARY THREAT THROUGH THE EVENING HOURS WILL BE HAIL UP TO THE SIZE OF GOLFBALLS...DAMAGING WINDS...AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY OF HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON AND EVENING.
In the hours before
Local storm report, May 31, 10:52 PM CDT, 3 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
1052 PM CDT TUE MAY 31 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM HAIL SMYER 33.59N 102.16W
05/31/2011 E2.00 INCH HOCKLEY TX BROADCAST MEDIA
&&
EVENT NUMBER LUB1100134
JMLocal storm report, May 31, 10:53 PM CDT, 3 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
1053 PM CDT TUE MAY 31 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0746 PM HAIL 5 S MORTON 33.65N 102.76W
05/31/2011 E2.50 INCH COCHRAN TX BROADCAST MEDIA
TIME ESTIMATED
&&
EVENT NUMBER LUB1100135
JMSpecial weather statement, May 31, 11:08 PM CDT, 3 hours 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 1108 PM CDT TUE MAY 31 2011 TXZ022>024-029>031-035>037-010500- BRISCOE-CASTRO-CROSBY-DICKENS-FLOYD-HALE-LUBBOCK-MOTLEY-SWISHER- 1108 PM CDT TUE MAY 31 2011 ...SPECIAL WEATHER STATEMENT FOR STRONG WIND GUSTS AND BLOWING DUST IN BRISCOE...CASTRO...SWISHER...MOTLEY...LUBBOCK...HALE...FLOYD... DICKENS AND CROSBY COUNTIES... AT 1100 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR AND THE WEST TEXAS MESONET INDICATED STRONG NORTH TO NORTHEASTERLY WINDS ASSOCIATED WITH STORM OUTFLOW FROM SEVERE THUNDERSTORMS OVER BRISCOE AND HALL COUNTIES. THESE OUTFLOW WINDS WILL SPREAD SOUTHWESTWARD TOWARD THE CENTRAL SOUTH PLAINS THROUGH MIDNIGHT...AND MAY RESULT IN AREAS OF REDUCED VISIBILITY DUE TO BLOWING DUST. MOTORISTS SHOULD BE PREPARED FOR STRONG WIND GUSTS AND REDUCED VISIBILITY.
Special weather statement, May 31, 11:51 PM CDT, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 1151 PM CDT TUE MAY 31 2011 TXZ023-024-029-030-010530- BRISCOE-FLOYD-HALE-SWISHER- 1151 PM CDT TUE MAY 31 2011 ...SIGNIFICANT WEATHER ADVISORY FOR BRISCOE...SWISHER...HALE AND FLOYD COUNTIES... AT 1150 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 14 MILES NORTHEAST OF PLAINVIEW...MOVING NORTHEAST AT 15 MPH. PENNY SIZE HAIL...WINDS SPEEDS UP TO 40 MPH...ARE POSSIBLE WITH THIS STORM. GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
Special weather statement, Jun 1, 1:40 AM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 140 AM CDT WED JUN 1 2011 TXZ029-030-010715- FLOYD-HALE- 140 AM CDT WED JUN 1 2011 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN HALE AND WESTERN FLOYD COUNTIES... AT 138 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER EAST CENTRAL HALE COUNTY...ABOUT 5 MILES SOUTHEAST OF PLAINVIEW...MOVING EAST-NORTHEAST AT 5 MPH. PENNY SIZE HAIL AND BRIEF HEAVY DOWNPOURS ARE ALL POSSIBLE WITH THIS STORM. STORM INTENSITY IS INCREASING. STAY TUNED FOR LATER STATEMENTS AND POSSIBLE WARNINGS. MCZ
Special weather statement, Jun 1, 2:14 AM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 214 AM CDT WED JUN 1 2011 TXZ029-030-010745- FLOYD-HALE- 214 AM CDT WED JUN 1 2011 ...STRONG THUNDERSTORMS AFFECTING NORTHEAST HALE AND NORTHERN FLOYD COUNTIES... AT 212 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES EAST OF PLAINVIEW TO 12 MILES NORTH OF FLOYDADA...MOVING EAST-NORTHEAST AT 10 MPH. PENNY SIZE HAIL...OCCASIONAL CLOUD TO GROUND LIGHTNING AND BRIEF MODERATE DOWNPOURS ARE ALL POSSIBLE WITH THESE STORMS. MCZ
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 7:07 PM CDT | Severe Thunderstorm Warning | LUB | Cochran, Yoakum | 23 min |
| May 31, 7:31 PM CDT | Severe Thunderstorm Warning | LUB | Bailey, Cochran, Hockley, Lamb | 44 min |
| May 31, 8:03 PM CDT | Areal Flood Advisory | LUB | Cochran, Hockley | 107 min |
| May 31, 8:03 PM CDT | Severe Thunderstorm Warning | LUB | Hockley, Lubbock | 27 min |
| May 31, 8:14 PM CDT | Severe Thunderstorm Warning | LUB | Cochran, Hockley | 46 min |
| May 31, 8:41 PM CDT | Severe Thunderstorm Warning | LUB | Hall | 49 min |
| May 31, 9:29 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Hall | 31 min |
| May 31, 9:44 PM CDT | Severe Thunderstorm Warning | LUB | Bailey, Parmer | 46 min |
| May 31, 9:59 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Hall | 61 min |
| May 31, 10:12 PM CDT | Areal Flood Advisory | LUB | Briscoe, Hall | 108 min |
| May 31, 11:00 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Cottle, Hall, Motley | 47 min |
| May 31, 11:58 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Floyd, Swisher | 32 min |
| Jun 1, 12:29 AM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Floyd, Hall, Motley, Swisher | 46 min |
| Jun 1, 1:14 AM CDT | Severe Thunderstorm Warning | LUB | Motley | 34 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.